

Building ACE Futures CCA Annual Conference 2023 10 - 11 OCTOBER Adult and Community Education Reimagined

CCA Sydney Conference 10 11 October 2023 Draft Program v8 27Sept2023 CONFERENCE PROGRAM: DAY 1 TUESDAY 10 OCTOBER

8.00am	Registration opens							
9.00am	Opening Remarks and Welcome to Country Chemene Sinson, MC; Uncle Allen Madden, Metropolitan Aboriginal Land Council; and David Mackay, CCA Chair							
9.10am	Ministerial Address The Hon. Brendan O'Connor MP, Federal Minister for Skills and Training							
9.15am	Opening Keynote: ACE Futures: where have we been, what's in store Joanna Maxwell, Educator and Trainer, joannamaxwell.com.au							
9.40am	Palaces for the People: Why Social Infrastructure Matters Eric Klinenberg, Department of Sociology and Institute for Public Knowledge, New York University, USA							
9.50am	Where are we? Place-based approaches to tackling community challenges in Australia and the role of adult and community education providers Andra Putnis, Equity Economics							
10.10am	NSW VET Review: An overview, with insights Dr Michele Bruniges AM							
10.35am	Insights and Skills Futures David Turvey: First Assistant Secretary Jobs and Skills Australia							
10.55am	Morning tea							
11.25am	Stream 1: VET and Skills Whiteley Room 1	Stream 2 Whiteley	2: Community Room 2	Stream 3: Leadership and Governance Lindsay Room		Stream 4: E learning Hart Room		
	Quality VET: Performance monitoring and RTO support ASQA (speaker tbc)	ance Panel: Caring Profession: How do upport we build, who does the heavy lifting? A futures focus Emma King, CEO, Human Ability JSC, Susan Scowcroft		Workshop for Chairs ar Board Directors: Strengthening Governance in the Sect Jayne Blake, JBC		Workshop: Adding value to online training by creating meaningful activities. From Icebreakers to formative assessment – using the learning outcomes as a guide. Sarah Phillips, CEO, POP Education; & Shauna Farey, Project Manager, POP		
12.10pm	How can the VET sector effectively use the AQF Qualifications policy and the National Microcredentials framework to improve RPL practice Jeffrey Lehrer Principal, Scouts Australia Institute of Training		ig ACE impacts and s: exploring our future	-		Education		
12.55pm	Lunch							
12.550111	Plenary Stream 1: VET and Skills				Stream 3: Building Skills Lindsay Room			
1.40pm	Whiteley Room 1 ASQA update with a specific focus on ACE providers Saxon Rice, CEO & Chief Commissioner, ASQA 30 mins		Whiteley Room 2 Wellbeing by Design: How Effective Career Education Transforms Student Lives Will Stubley, Co-Founder & Co-CEO, Year 13 30 mins		Linusd	<u>, 100m</u>		
2.10pm	Trends in Skills and ACE provision David Collins, Executive Director Training Services NSW Dept. of Education 15 min		Building safe and respectful workplaces: a program for new entrants Donna Dejkovski, Manager Training Products, Mining and Automotive Skills Alliance (JSC) 30 mins		training practica Dr Denie Researc	kills for education & A research-driven, I good practice guide se Cox, Online Education her and Professional ment Provider		
2.25pm	Panel session: Disadvantage, connections and inclusivity insights Ben McAlpine, NCOSS "Mapping Economic Disadvantage in NSW" report; Toni Wren, Executive Director, Anti- Poverty Week, "Poverty in Australia; causes results solutions: –How				30 mins			

	Building ACE Futures CCA Annual Conference 2023 10 - 11 OCTOBER Adult and Community Education Reimagined	Annual Conference 2023 CCA Sydney Conference 10 11 October 2023 Draft Program v8 27Sept2023					
2.40pm	can Community Colleges make a difference", Jess Wilson, Good things Foundation 45 mins	Panel: Opportunities and challenges: To school or not to school? A frank and fearless discussion Special assistance school leaders tbc 50 mins	Empowering the learners Laurie Kelly, Brain Friendly Training 30 mins				
3.10pm	ACE Data Collaboration: State of the Sector Report Dale Renner, Principal, Latitude Network 20 mins		Ideas and connections: ACE and CCA futures: An open session 30 mins				
3.40 pm	Afternoon Tea						
4.10pm	The Careless Economy; A Q&A with Professor Mark Considine AM FASSA, University of Melbourne						
4.30pm	Digital Skills: Frameworks and futures Ross Raeburn, Digital Skills Organisation						
4.45pm	Al and VET: Changing how and what we teach Claire Field, Principal, Claire Field and Associates						
5.05pm	Plenary Wrap and key questions						
5.15pm	Day 1 Conference Close						
6.30 pm	Gala Dinner sponsored by Coverforce Insurance, Hotel Amora Jamison, Sydney. Includes the CCA 2023 Trainer of the Year Awards.						



Building ACE Futures CCA Annual Conference 2023 10 - 11 OCTOBER Adult and Community Education Reimagined

CCA Sydney Conference 10 11 October 2023 Draft Program v8 27Sept2023 CONFERENCE PROGRAM: DAY 2 WEDNESDAY 11 OCTOBER

8.30am	Day 2 Registration Opens						
8.55am	Day 2 Welcome and Review Chemene Sinson, MC and Russell Hawkins, CEO, Community Colleges Australia.						
	Ministerial message						
9.05am	First Nations panel: A dialogue Mick Gooda, First Nations leader, Human Rights Commissioner; Dr Belinda Russon, CEO, Tranby, Jason Ardler PSM, Thirriwirri, Taylah Gray, Project Officer Reconciliation, PhD Candidate, University of Newcastle						
9.50am	Foundation Skills - the journey to program redesign Anna Faithfull, Deputy Secretary of the Skills and Training Group at the Department of Employment and Workplace Relations (DEWR)						
10.10am	The journeys of foundation skills learners through VET: more questions than answers Michelle Circelli, Senior Researcher and Team Leader, Research and Data Analytics, NCVER						
10.25 am	Executive Leadership keynote: Grow your business without the pain (including winning the battle for talent) Adam Siegel, CEO and Founder, Visage Growth Partners						
10.45 am	Morning Tea						
11.15am	Stream 1: VET Quality Whiteley Room 1	Stream 2: Community and Inclusion Whiteley Room 2	Stream 3: Foundations for Learning	Stream 4: Leadership and Governance Hart Room			
	The New Standards - What does this mean for your RTO? Kevin Ekendahl, CEO, Audit Express	Engaging first nations learners - session to be finalised	Lindsay-Room	High cut-through tools and tips for growth-focused CEOs Adam Siegel, CEO and Founder, Visage Growth Partners			
11.45am	Credentials enabling learner mobility Anthony Manahan, Director, Student Mobility, HES	Getting to the farm gate: Working with community to build pathways to sustainable education careers for young people Dr Madeline Morey, Senior Research Officer, Brotherhood of St Laurence	Using Al in learning programs Mathew Dale, Founder Educonomy				
12.15pm	pandemic on VET DaniellaTrimboli, Researcher at the NCVER and Honorary	Why is the N in LLND still an unmet and critical need? Dave Tout, Senior Research Fellow, ACER, University of Melbourne	Successfully Transitioning Into the Australian Workforce Chris Gandy, The Essential Foundation 30 mins				
12.45 pm	Lunch						
1.45pm	Worldview: changing paradigms, illuminating lives Kurt Gruber, Director WV Technologies						
2.10pm	Foundation Skills Panel: What does Success look like? Carmen Saunders, DEWR; Vanessa Iles, Manager, Reading Writing Hotline; Jo Medlin, President, Australian Council for Adult Literacy (ACAL); Dave Tout, Senior Research Fellow, ACER, University of Melbourne; Dr Keiko Yasukawa, Adult Education Researcher and Teacher, UTS						
3.00pm	Powerful Stories: Upfront and Personal – Conference MC (learner panel: students from community education providers: including: SGSCC, Coffs Coast CC, WV Technologies)						
4.00pm (until5.00 pm)	Afternoon Tea and Socialising						